Sign in with your email address username.

×

Ipilimumab-induced hypophysitis: early Australian experience

9709_14.00803.jpg

To the Editor: We report two men aged in their 60s receiving ipilimumab for metastatic melanoma who presented with headache and constitutional symptoms after the third 3-weekly dose, and were diagnosed with ipilimumab-induced hypophysitis. Ipilimumab is a monoclonal antibody that binds to cytotoxic T lymphocyte-associated antigen 4, resulting in T-cell activation and proliferation. It was the first therapy to yield a survival benefit in metastatic melanoma,1 but at the cost of frequent immune-related adverse events.2

Patient 1 experienced headache, fatigue, postural lightheadedness, anorexia and asthenia. Morning blood test results before steroid administration were consistent with central hypocortisolism (serum cortisol, < 28 nmol/L [reference interval (RI), 70–650 nmol/L]; inappropriately normal adrenocorticotropic hormone [ACTH], 1.2 pmol/L [RI, 0–12.0 pmol/L]), hypothyroidism (low thyroid-stimulating hormone [TSH], 0.2 mIU/L [RI, 0.4–4.0 mIU/L]; low free thyroxine [FT4], 8.9 pmol/L [RI, 9.0–19.0 pmol/L]; normal free triiodothyronine [FT3], 4.7 pmol/L [RI, 2.6–6.0 pmol/L]), and hypogonadism (low testosterone, 2.8 nmol/L [9.5–28.0 nmol/L]; insufficiently raised follicle-stimulating…

email